Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Topeka, KS

May 28, 2013Ottawa County, Kansas

NWS Topeka, KS issued this flash flood warning at May 28, 2013, 6:36 PM CDT for Ottawa County, Kansas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 6:36 PM CDT (23:36 UTC)
Expired
May 28, 2013, 10:30 PM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Ottawa County, KS

The radar

The Topeka radar (KTWX), 130 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:20 PM CDTFLASH FLOODNne Minneapolis, KSBASEMENT FLOODED WITH A COUPLE INCHES OF WATER.
May 28, 7:35 PM CDTFLASH FLOOD7 Ssw Minneapolis, KSAT K106 AND EVERGREEN ROAD...WATER FLOWING OVER ROAD WITH ROAD FLOODED FOR 300 TO 400 YEARS SEVERAL INCHES DEEP.
May 28, 8:20 PM CDTFLASH FLOOD3 Se Minneapolis, KSNUMEROUS ROADS FLOODED BY RUNNY WATER.
May 28, 9:02 PM CDTHEAVY RAIN 3.8Minneapolis, KSTHE RAINFALL OCCURRED BETWEEN 5 AND 8 PM. THE SOLOMON RIVER IS UP A FOOT TO 3.3 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
3.4
Supercell composite
25.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WGUS53 KTOP 282336
FFWTOP
KSC143-290330-
/O.NEW.KTOP.FF.W.0004.130528T2336Z-130529T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
636 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OTTAWA COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1030 PM CDT

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR 
ESTIMATES OF 2 TO 4 INCHES ARE INDICATED IN THIS AREA WITH MORE 
HEAVY RAINFALL STILL EXPECTED THROUGH 730 PM.

* LOCATIONS IMPACTED INCLUDE...
  BENNINGTON...
  CULVER...
  MINNEAPOLIS...
  TESCOTT...
  WELLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3910 9793 3917 9783 3922 9764 3917 9741
      3904 9739 3895 9764 3895 9793 3896 9794

$$
2 follow-up statements
474 
WGUS73 KTOP 290056
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
756 PM CDT TUE MAY 28 2013

KSC143-290330-
/O.CON.KTOP.FF.W.0004.000000T0000Z-130529T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTTAWA-
756 PM CDT TUE MAY 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
OTTAWA COUNTY...

AT 735 PM CDT...THE PUBLIC REPORTED FLASH FLOODING OCCURRING 
WITH WATER SEVERAL INCHES DEEP OVER K106 AND EVERGREEN ROADS 7 MILES
SOUTH SOUTHWEST OF MINNEAPOLIS. RADAR ESTIMATES THAT 5 TO 8 INCHES 
OF RAIN HAS FALLEN THIS EVENING JUST EAST AND SOUTH OF THE 
MINNEAPOLIS. FLASH FLOODING FROM RECENT RUNOFF WILL CONTINUE TO
CREATE MORE FLOODING THROUGH LATE EVENING.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...CULVER...MINNEAPOLIS...TESCOTT AND WELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3910 9793 3917 9783 3922 9764 3917 9741
      3904 9739 3895 9764 3895 9793 3896 9794

$$
497 
WGUS73 KTOP 290332
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1032 PM CDT TUE MAY 28 2013

KSC143-290332-
/O.EXP.KTOP.FF.W.0004.000000T0000Z-130529T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTTAWA-
1032 PM CDT TUE MAY 28 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT FOR OTTAWA
COUNTY...

AT 1022 PM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH 
FLOODING ACROSS THE COUNTY HAS ENDED. HOWEVER...SOME LOW LYING
AREAS MAY CONTINUE TO EXPERIENCE SOME POOLING OF WATER IN POOR 
DRAINAGE AREAS. ADDITIONAL HEAVY RAINFALL IS NO LONGER EXPECTED. 
THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 1030 
PM.  DO NOT DRIVE INTO WATER COVERED ROADWAYS.

LAT...LON 3910 9793 3917 9783 3922 9764 3917 9741
      3904 9739 3895 9764 3895 9793 3896 9794

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:44 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 28, 3:44 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT TUE MAY 28 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 338 PM CDT TUE MAY 28 2013

SHORT TERM FORECAST (REST OF TUESDAY THROUGH TONIGHT)...

ISOLATED CONVECTION WILL BE LIKELY ACROSS NORTHEAST KANSAS LATER
TODAY AS A STALLED OUT BOUNDARY RESIDES ACROSS THE FAR NORTHERN PART
OF THE STATE. FURTHER WEST SATELLITE IMAGERY SHOWS A SMALL
CIRCULATION IS OFF TO THE WEST...AND WILL MOVE EASTWARD WITH TIME
THROUGH NORTHERN KANSAS AND WILL AID IN THUNDERSTORM DEVELOPMENT.
EXPECT THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TO BE THE
AFOREMENTIONED BOUNDARY...HOWEVER A FEW CELLS MAY BE ABLE TO GO UP
SOUTH OF THE BOUNDARY. THE BEST LOW LEVEL WIND SHEAR WILL BE
EXPERIENCED ALONG THE BOUNDARY ALONG AND NORTH OF INTERSTATE 70
WHERE SURFACE WINDS ARE BACKED TO THE ESE. FURTHER SOUTH THE WINDS
ARE STILL OUT OF THE SOUTH...BUT STILL BACKED ENOUGH TO BE SOMEWHAT
PROBLEMATIC FOR ENLARGED HODOGRAPHS. EXPECT THE LOW LEVEL JET TO
BECOME BACKED TO AROUND 170-190 DEGREES AND PICK UP IN INTENSITY TO
AROUND 50 KTS AROUND SUNSET...WHICH WILL FURTHER ENLARGE THE
HODOGRAPHS. GIVEN THAT ML CAPE IS CURRENTLY IN THE 3500 TO 4500 J/KG
RANGE AND EFFECTIVE DEEP LAYER SHEAR WILL BE APPROACHING 40 TO 50
KTS EXPECT CELLS THAT DEVELOP TO QUICKLY ORGANIZE AND POTENTIALLY
BECOME SUPERCELLULAR...WITH LARGE HAIL AND STRONG WINDS AS THE
PRIMARY THREAT. WITH 0-1 SRH VALUES APPROACHING 150 J/KG THIS
EVENING...INCREASING TO 200-300 J/KG AFTER SUNSET THERE WILL BE A
THREAT FOR TORNADOES TO OCCUR WITH THE STRONGEST...MOST ORGANIZED
CELLS. GIVEN THAT THE PREVIOUS DAYS HAVE BROUGHT PERIODS OF HEAVY
RAIN TO THE AREA...THE THREAT FOR MORE HEAVY RAIN ACROSS THOSE
SOAKED AREAS WILL BRING A FLOODING AND FLASH FLOODING THREAT. WITH
FLASH FLOOD GUIDANCE GENERALLY IN THE 1-2 INCH RANGE FOR 1 HR AND 3
HR TIME FRAMES ITS PLAUSIBLE THAT TRAINING STORMS COULD BRING THOSE
RAIN RATES...HENCE THE FLASH FLOODING THREAT. EXPECT STORMS TO BE
ONGOING THROUGH MOST OF THE EVENING AND INTO THE OVERNIGHT
HOURS...BEFORE GRADUALLY DISSIPATING BEFORE WEDNESDAY MORNING.

JL

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 338 PM CDT TUE MAY 28 2013

WEDNESDAY AND WEDNESDAY NIGHT...COMPLEX PATTERN WITH MESSY
CONVECTION MAKES DETAILS AND TIMING OF WEATHER CHALLENGING.  FOR
TUESDAY MORNING...THERE IS GENERAL MODEL AGREEMENT THAT THE REMNANTS
OF OVERNIGHT MCS SHOULD AFFECT AREAS MAINLY NORTH OF I70.  AFTERNOON
CONVECTION IS RATHER A CHALLENGE.  DRYLINE REMAINS WELL WEST OF
FORECAST AREA WHILE EFFECTIVE WARM FRONT WILL HAVE MOVED NORTH.
THUS...LOW-LEVEL FORCING FOR CONVECTION WOULD BE TIED TO OUTFLOW
BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...ADDED TO ANY MID-LEVEL
IMPULSE THAT MAY MOVE THROUGH.  SHEAR FIELDS RATHER INTERESTING ON
WEDNESDAY INTO WEDNESDAY EVENING IN THAT NAM HAS STRONG LOW-LEVEL
SHEAR BUT RELATIVELY WEAK DEEPER LAYER SHEAR...WHICH WOULD LEAD TO
CLUSTERS OF STORMS...AN MCS OR MESSY HP SUPERCELLS.  THE GFS ON THE
OTHER HAND HAS SOMEWHAT BETTER DEEP LAYER SHEAR AND THUS WOULD LEAD
TO BETTER SUPERCELL ORGANIZATION AND PERSISTENCE...AND THUS LIKELY
BETTER TORNADO THREAT. HOWEVER...EVEN THE GFS HAS FAR FROM CLASSIC
HODOGRAPHS WITH S SHAPED VEER/BACK/VEER WIND PROFILES AND SOME
WEAKER STORM-RELATIVE WINDS AT VARIOUS LEVELS.  IT WILL BE
INTERESTING TO SEE WHAT EVOLVES FROM THESE NON-CLASSIC SHEAR
PROFILES.

TIGHT PRESSURE GRADIENT...ESPECIALLY ACROSS CENTRAL KS...HAS LED TO
THE ISSUANCE OF A WIND ADVISORY FROM LATE TUESDAY MORNING INTO EARLY
EVENING FOR THAT AREA.  ANOTHER THREAT OF FLOODING IS EXPECTED FOR
AREAS MAINLY NORTH OF I70 FOR TUESDAY NIGHT AS WELL AND A FLASH
FLOOD WATCH MAY BE NEEDED AGAIN.

AS A SHORTWAVE LIFTS INTO NORTHEAST ON THURSDAY THE CHANCES FOR
STORMS LINGERS THROUGH THE MORNING HOURS. WITH THE SHOWER AND
THUNDERSTORM ACTIVITY DURING THE MORNING AM UNCERTAIN WHERE AND IF
THERE WILL BE STRONG TO SEVERE STORMS ACROSS OUR AREA LATER IN THE
DAY. THERE COULD BE AN OUTFLOW BOUNDARY FROM THE PREVIOUS NIGHT AS
WELL AS A FRONT/TROUGH OVER CENTRAL KANSAS THAT MAY BE THE FOCUS
FOR CONVECTION IN THE AFTERNOON. THE INSTABILITY APPEARS TO LINGER
ESPECIALLY ACROSS SOUTHEAST KANSAS WHERE THE DEEP LAYER SHEAR MAY
COINCIDE TO SUPPORT STRONG TO SEVERE STORM DEVELOPMENT THURSDAY
AFTERNOON AND EVENING. THE DETAILS WILL BE MORE APPARENT IN THE
NEXT FEW DAYS. THE CHANCES FOR STORMS CONTINUES OVERNIGHT THURSDAY
AS THE MODELS HAVE BEEN HINTING AT ANOTHER WAY MOVING ALONG THE
FRONT ACROSS CENTRAL KANSAS. FRIDAY AND FRIDAY NIGHT THE MAIN
UPPER LOW PROGRESSES EASTWARD ACROSS THE NORTHERN PLAINS. THE
SURFACE FRONT WILL BEGIN TO SLIDE SOUTHEAST THROUGH THE AREA
DEVELOPING WIDESPREAD SHOWERS AND THUNDERSTORMS. THE SEVERE
POTENTIAL IS A BIT UNCERTAIN AT THIS POINT GIVEN THE FRONT WILL BE
PROGRESSIVE FRONT. SATURDAY THROUGH THE END OF THE PERIOD LOOK TO
BE MOSTLY DRY AND TEMPERATURES COOLER WITH HIGHS IN THE 70S AND
LOWS IN THE 50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 129 PM CDT TUE MAY 28 2013

THUNDERSTORM CHANCES INCREASE LATER TODAY AS A BOUNDARY BECOMES
STATIONARY OVER THE FORECAST AREA. EXPECT T-STORM DEVELOPMENT TO
OCCUR MAINLY NORTH OF I-70 TOWARD THE NEBRASKA/KANSAS BORDER...BUT
STORMS COULD SLUMP SOUTH A BIT...AFFECTING KMHK AND PERHAPS TO A
LESSER EXTENT THE TOPEKA TERMINALS. EXPECT CONVECTION TO BE
ONGOING THROUGH MOST OF THE NIGHT BEFORE GRADUALLY WINDING DOWN BY
MORNING.

JL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ010>012-023-
024.

WIND ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR KSZ008-020-
021-034-035.

&&

SHORT TERM...LEIGHTON
LONG TERM...PHILLIPS/SANDERS
AVIATION...LEIGHTON
Hazardous weather outlook, May 28, 5:08 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT TUE MAY 28 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-291015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
508 AM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON...ALONG AN
OLD BOUNDARY LEFT BEHIND BY YESTERDAYS CONVECTION. WHILE THE EXACT
LOCATION OF THIS BOUNDARY MAY CHANGE...AT THIS TIME THE I70
CORRIDOR INTO NE KANSAS SEEMS TO BE THE MORE LIKELY LOCATION FOR
STORMS TO INITIATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
WITH THE STRONGER STORMS...WITH AN ISOLATED TORNADO POSSIBLE
ESPECIALLY ALONG THE BOUNDARY. AFTER LOCALLY HEAVY RAINFALL
YESTERDAY...LOCALIZED FLOODING IS ALSO POSSIBLE LATER THIS
AFTERNOON AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ON WEDNESDAY WOULD LIKELY IMPACT NORTH CENTRAL
KANSAS DURING THE EVENING HOURS...AND SPREAD ACROSS THE REMAINDER
OF EASTERN KANSAS ON WEDNESDAY NIGHT. THESE STORMS MAY BE SEVERE
WITH ALL MODES OF SEVERE WEATHER POSSIBLE.

THE ENTIRE FORECAST AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS
FROM THURSDAY MORNING THROUGH EARLY SATURDAY...WITH SEVERE
WEATHER AS WELL AS LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THE
PERIOD. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM
NORTHWEST TO SOUTHEAST THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, May 28, 5:37 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
537 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TORNADO          4 W BENNINGTON          39.03N 97.67W
05/28/2013                   OTTAWA             KS   TRAINED SPOTTER

&&

KSANDERS
Local storm report, May 28, 5:41 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
541 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             4 ESE MINNEAPOLIS       39.10N 97.64W
05/28/2013  E1.75 INCH       OTTAWA             KS   TRAINED SPOTTER

&&

BARJENBRUCH
Local storm report, May 28, 5:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
554 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TORNADO          4 W BENNINGTON          39.03N 97.67W
05/28/2013                   OTTAWA             KS   TRAINED SPOTTER

            LARGE WEDGE NEARLY STATIONARY.

&&

KSANDERS
Local storm report, May 28, 6:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
611 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             4 W FRANKFORT           39.71N 96.49W
05/28/2013  E1.50 INCH       MARSHALL           KS   TRAINED SPOTTER

&&

KSANDERS
Local storm report, May 28, 6:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
628 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             6 S CLYDE               39.50N 97.40W
05/28/2013  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

&&

BARJENBRUCH
Local storm report, May 28, 6:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
633 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      6 NE CORNING            39.72N 95.95W
05/28/2013                   NEMAHA             KS   LAW ENFORCEMENT

            SHERIFF REPORTS 96TH ROAD IS FLOODED WITH FLOODING
            AFFECTING AREAS AROUND KELLY...NORTH OF CORNING AND NORTH
            OF GOFF.

&&

BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:58 PM CDTSevere Thunderstorm WarningTOPCloud47 min
May 27, 8:09 PM CDTSevere Thunderstorm WarningTOPRepublic51 min
May 27, 8:38 PM CDTSevere Thunderstorm WarningTOPRepublic37 min
May 27, 8:43 PM CDTSpecial Weather StatementTOPCloud, Washington32 min
May 27, 9:33 PM CDTTornado WarningTOPMarshall, Washington27 min
May 27, 9:58 PM CDTTornado WarningTOPMarshall, Nemaha32 min
May 27, 9:59 PM CDTSpecial Weather StatementTOPRepublic31 min
May 27, 10:04 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington26 min
May 27, 10:36 PM CDTSpecial Weather StatementTOPMarshall24 min
May 27, 10:38 PM CDTSpecial Weather StatementTOPWashington37 min
May 27, 10:41 PM CDTSpecial Weather StatementTOPNemaha34 min
May 27, 11:00 PM CDTSpecial Weather StatementTOPBrown, Jackson30 min
May 27, 11:04 PM CDTSpecial Weather StatementTOPNemaha26 min
May 27, 11:21 PM CDTAreal Flood AdvisoryTOPBrown, Nemaha3 hr
May 27, 11:42 PM CDTSpecial Weather StatementTOPBrown33 min
May 28, 9:16 AM CDTRiver Flood WarningTOPMarshall5 days
May 28, 12:22 PM CDTSpecial Weather StatementTOPAnderson23 min
May 28, 12:48 PM CDTSpecial Weather StatementTOPFranklin27 min
May 28, 2:19 PM CDTFlash Flood WatchTOPBrown, Jackson, Marshall, Nemaha, Pottawatomie16 hr
May 28, 3:27 PM CDTWind AdvisoryTOPClay, Cloud, Dickinson, Ottawa, Republic26 hr
May 28, 3:31 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha44 min
May 28, 3:57 PM CDTTornado WarningTOPNemaha33 min
May 28, 4:18 PM CDTTornado Warning Tornado observedTOPNemaha42 min
May 28, 4:44 PM CDTFlash Flood WarningTOPBrown, Nemaha3 hr
May 28, 4:55 PM CDTTornado Warning Tornado observedTOPNemaha50 min
May 28, 5:00 PM CDTSpecial Weather StatementTOPOttawa30 min
May 28, 5:19 PM CDTTornado WarningTOPBrown, Jackson, Nemaha26 min
May 28, 5:23 PM CDTSevere Thunderstorm WarningTOPOttawa52 min
May 28, 5:31 PM CDTTornado Warning Tornado observedTOPOttawa29 min
May 28, 5:35 PM CDTSevere Thunderstorm WarningTOPClay40 min
May 28, 5:41 PM CDTTornado WarningTOPBrown34 min
May 28, 5:44 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha46 min
May 28, 5:51 PM CDTTornado Warning Tornado observedTOPOttawa39 min
May 28, 5:56 PM CDTSevere Thunderstorm WarningTOPClay, Cloud34 min
May 28, 6:05 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha25 min
May 28, 6:07 PM CDTSevere Thunderstorm WarningTOPBrown23 min
May 28, 6:13 PM CDTFlash Flood WarningTOPBrown, Nemaha4 hr
May 28, 6:13 PM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington32 min
May 28, 6:28 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha47 min
May 28, 6:29 PM CDTTornado Warning Tornado observedTOPOttawa31 min
May 28, 6:34 PM CDTSevere Thunderstorm WarningTOPWashington26 min
May 28, 6:41 PM CDTSevere Thunderstorm WarningTOPBrown34 min
May 28, 6:58 PM CDTSevere Thunderstorm WarningTOPOttawa47 min

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.